Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 52, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 29, 2008, 3:16 PM CST. It took effect at Nov 29, 2008, 6:00 PM CST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 3:16 PM CST (21:16 UTC)
- In effect from
- Nov 29, 2008, 6:00 PM CST
- Expired
- Dec 2, 2008, 4:00 AM CST
- In force
- 58 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS74 KMOB 292116 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 316 PM CST SAT NOV 29 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY AFTERNOON FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM... .SOUTHERLY WINDS AND SEAS WILL BUILD LATER TONIGHT AS AN AREA OF LOW PRESSURE DEEPENS OVER SOUTHEAST ALABAMA AND MOVES SOUTHEAST OVER THE EASTERN FLORIDA PANHANDLE BY EARLY SUNDAY MORNING. AS THE AREA OF LOW PRESSURE MOVES SOUTHEASTWARD BY EARLY SUNDAY MORNING WINDS WILL BECOME MOSTLY WEST AND CONTINUE BUILD OVER THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY AFTERNOON. GMZ650-655-670-675-300530- /O.NEW.KMOB.SC.Y.0052.081130T0000Z-081202T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 316 PM CST SAT NOV 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY. SOUTHERLY WINDS AND SEAS WILL BUILD LATER TONIGHT AS AN AREA OF LOW PRESSURE DEEPENS OVER SOUTHEAST ALABAMA AND MOVES SOUTHEAST OVER THE EASTERN FLORIDA PANHANDLE BY EARLY SUNDAY MORNING. AS THE AREA OF LOW PRESSURE MOVES SOUTHEASTWARD BY EARLY SUNDAY MORNING WINDS WILL BECOME MOSTLY WEST AND CONTINUE BUILD OVER THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
000 WHUS74 KMOB 300548 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1148 PM CST SAT NOV 29 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY AFTERNOON FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NAUTICAL MILES... .A COLD FRONT SWEEPS THROUGH THE AREA TONIGHT WITH A WESTERLY COMPONENT TO THE WIND ON THE INCREASE ALONG WITH A BUILD IN SEAS. THE PRESSURE DIFFERENCE BETWEEN A LOW PRESSURE SYSTEM FROM THE UPPER MIDWEST INTO THE TENNESSEE RIVER VALLEY AND HIGH PRESSURE BUILDING EASTWARD ACROSS THE WESTERN GULF...WILL CREATE A STRONG AND PERSISTENT WESTERLY WIND AND HIGH SEAS SUNDAY AND MONDAY. GMZ650-655-670-675-301400- /O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1148 PM CST SAT NOV 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. A WEST TO NORTHWEST WIND OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS AROUND 30 KNOTS CAN BE EXPECTED. DUE TO THE STRONG WESTERLY FETCH...SEAS WILL BUILD...RANGING FROM 5 TO 7 FEET NEAR SHORE TO AS HIGH AS 8 TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 301006 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 406 AM CST SUN NOV 30 2008 ...A SMALL CRAFT ADVISORY CONTINUES THROUGH MONDAY AFTERNOON FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NAUTICAL MILES... ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR MOBILE BAY EFFECTIVE THIS AFTERNOON THROUGH MONDAY AFTERNOON... .A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA TODAY AS A LOW PRESSURE SYSTEM OVER NORTHERN ALABAMA MOVES NORTHEAST. A STRONG WEST TO NORTHWESTERLY WIND FLOW WILL FOLLOW IN THE WAKE OF THE FRONT THIS AFTERNOON THROUGH MONDAY AFTERNOON. GMZ630-301800- /O.EXB.KMOB.SC.Y.0052.081130T2100Z-081202T0000Z/ MOBILE BAY- 406 AM CST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST MONDAY. A COLD FRONT WILL MOVE EAST ACROSS THE MOBILE BAY AREA THIS MORNING...WITH A NORTHWEST WIND AT 15 TO 20 KNOTS FOLLOWING IMMEDIATELY BEHIND THE FRONT THROUGH THE EARLY AFTERNOON HOURS. BY THE MID TO LATE AFTERNOON...WINDS WILL BECOME MORE WESTERLY INCREASING TO AROUND 20 KNOTS. THESE STRONG WESTERLY WINDS WILL CONTINUE THROUGH MONDAY...BEING STRONGER AT 20 TO 25 KNOTS OVER THE SOUTHERN SECTIONS OF MOBILE BAY NEAR THE MISSISSIPPI SOUND TONIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-301800- /O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 406 AM CST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. A COLD FRONT WILL MOVE EAST ACROSS THE NORTH CENTRAL GULF COAST REGION TODAY. A NORTHWEST WIND AT 15 TO 20 KNOTS WILL FOLLOW IMMEDIATELY BEHIND THE FRONT THIS MORNING THROUGH THE EARLY AFTERNOON HOURS. BY THE MID TO LATE AFTERNOON...WINDS WILL BECOME MORE WESTERLY INCREASING TO AROUND 25 KNOTS. THESE STRONG WESTERLY WINDS WILL CONTINUE THROUGH MONDAY...GUSTING TO NEAR 35 KNOTS AT TIMES LATE TONIGHT AND MONDAY OVER THE OPEN GULF WATERS. DUE TO THE STRONG WESTERLY FETCH...SEAS WILL BUILD...RANGING FROM 5 TO 7 FEET NEAR SHORE TO AS HIGH AS 8 TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 301607 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1007 AM CST SUN NOV 30 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY AFTERNOON FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA TODAY AS A LOW PRESSURE SYSTEM OVER NORTHERN ALABAMA MOVES NORTHEAST. A STRONG WESTERLY FLOW WILL FOLLOW IN THE WAKE OF THE FRONT THIS AFTERNOON THROUGH MONDAY AFTERNOON. GMZ630-010015- /O.EXT.KMOB.SC.Y.0052.081130T1607Z-081202T0000Z/ MOBILE BAY- 1007 AM CST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST MONDAY. A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA TODAY AS A LOW PRESSURE SYSTEM OVER NORTHERN ALABAMA MOVES NORTHEAST. A STRONG WESTERLY FLOW WILL FOLLOW IN THE WAKE OF THE FRONT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-010015- /O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1007 AM CST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA TODAY AS A LOW PRESSURE SYSTEM OVER NORTHERN ALABAMA MOVES NORTHEAST. A STRONG WESTERLY FLOW WILL FOLLOW IN THE WAKE OF THE FRONT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 010029 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 629 PM CST SUN NOV 30 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY AFTERNOON FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .A STRONG LOW PRESSURE SYSTEM OVER CENTRAL INDIANA IS FORECAST TO LIFT NORTHEAST INTO THE SOUTHEAST CANADIAN PROVINCES...WHILE HIGH PRESSURE BUILDS EASTWARD OUT OF TEXAS THROUGH MONDAY. THIS RESULTS IN A PERSISTENT AND STRONG WESTERLY WIND AND HIGH SEA STATES. GMZ630-650-655-670-675-010830- /O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0000Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 629 PM CST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. LATEST BUOY DATA AND OTHER COASTAL DATA PLATFORMS INDICATES WESTERLY WINDS FROM 25 TO 30 KNOTS. THIS RESULTS IN ROUGH CONDITIONS ON BAYS AND COASTAL WATERWAYS. INTO THE OPEN GULF...THE STRONG WESTERLY FETCH HAS ALLOWED SEAS TO BUILD FROM 5 TO 8 FEET NEAR SHORE TO 8 TO 11 FEET WELL OFFSHORE. THESE CONDITIONS ARE FORECAST TO PERSIST THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 010859 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 259 AM CST MON DEC 1 2008 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH TONIGHT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .A STRONG LOW PRESSURE SYSTEM OVER CENTRAL INDIANA IS FORECAST TO LIFT NORTHEAST INTO THE SOUTHEAST CANADIAN PROVINCES...WHILE HIGH PRESSURE BUILDS EASTWARD OUT OF TEXAS TODAY. THIS RESULTS IN A PERSISTENT AND STRONG WESTERLY WIND AND HIGH SEA STATES. GMZ630-650-655-670-675-011700- /O.EXT.KMOB.SC.Y.0052.000000T0000Z-081202T0600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 259 AM CST MON DEC 1 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG WEST TO NORTHWEST WINDS OF 25 TO 30 KNOTS WILL CONTINUE THROUGH TONIGHT. THIS WILL CONTINUE TO CAUSE ROUGH CONDITIONS ON BAYS AND COASTAL WATERWAYS. INTO THE OPEN GULF...THE STRONG WESTERLY FETCH HAS ALLOWED SEAS TO BUILD FROM 5 TO 8 FEET NEAR SHORE TO 8 TO 11 FEET WELL OFFSHORE. THESE CONDITIONS ARE FORECAST TO PERSIST THROUGH TONIGHT BEFORE CONDITIONS IMPROVE ON TUESDAY AS HIGH PRESSURE BUILDS OVER THE MARINE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 012221 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 421 PM CST MON DEC 1 2008 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH MIDNIGHT TONIGHT FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .A STRONG WESTERLY FLOW WILL CONTINUE OVER THE COASTAL WATERS WILL THIS EVENING BUT WILL BECOME MORE NORTHWESTERLY. THE FLOW WILL GRADUALLY DIMINISH LATE TONIGHT AND TUESDAY AS HIGH PRESSURE BUILDS INTO THE AREA. GMZ630-650-655-670-675-020600- /O.CON.KMOB.SC.Y.0052.000000T0000Z-081202T0600Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 421 PM CST MON DEC 1 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE THROUGH MIDNIGHT TO NIGHT...BUT GRADUALLY DIMINISH AFTER MIDNIGHT AS HIGH PRESSURE BUILDS OVER THE MARINE AREA. THIS WILL CONTINUE TO CAUSE ROUGH CONDITIONS ON BAYS AND COASTAL WATERWAYS INTO THE EVENING HOURS...AS WELL AS SEAS UP TO 8 TO 10 FEET OFFSHORE THROUGH MIDNIGHT...WITH WINDS AND SEAS SUBSIDING THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 020538 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1138 PM CST MON DEC 1 2008 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH EARLY TUESDAY MORNING FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA INCLUDING MOBILE BAY... .A STRONG NORTHWEST WIND FLOW WILL CONTINUE OVER THE COASTAL WATERS THROUGH EARLY TUESDAY MORNING. AS AN AXIS OF SURFACE HIGH PRESSURE MOVES CLOSER TO THE AREA...WINDS ARE FORECAST TO DECREASE AND SEAS SUBSIDE AFTER 4 AM. GMZ630-650-655-670-675-021000- /O.EXT.KMOB.SC.Y.0052.000000T0000Z-081202T1000Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1138 PM CST MON DEC 1 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY. STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO NEAR 30 KNOTS LOOK TO CONTINUE THROUGH 4 AM. THIS WILL MAINTAIN THE ROUGH CONDITIONS ON BAYS AND COASTAL WATERWAYS...AS WELL AS SEAS UP TO 8 TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 4:30 AM CST, 10 hours 46 minutes earlier.
Area forecast discussion, Nov 29, 4:30 AM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST SAT NOV 29 2008 .SHORT TERM...(TODAY AND TONIGHT)...FOR TODAY WE ARE GOING TO HAVE TO PAY CLOSER ATTENTION TO LOCALIZED HEAVIER RAINFALL AMOUNTS ALONG AND JUST EAST OF THE FRONTAL BOUNDARY OVER OUR NORTHWESTERN AND NORTHERN ZONES. SOME LOCATIONS IN THESE AREAS SAW HEAVIER RAINFALL ACCUMULATIONS OF 3 TO 5 INCHES OVERNIGHT. THE SYNOPTIC PATTERN (SLOW MOVING SOUTHWEST TO NORTHEAST ORIENTED FRONTAL BOUNDARY WITH STEADY SOUTHWESTERLY AND DEEPLY MOIST FLOW ALOFT) IS SUCH THAT WE COULD SEE A TRAINING OF THUNDERSTORM CELLS OVER THOSE AREAS (NORTH OF A LINE FROM LEAKESVILLE...TO GROVE HILL...TO CAMDEN). RIGHT OFF...FLASH FLOOD GUIDANCE VALUES AND EXPECTED QPF (FORECAST RAINFALL AMOUNTS) IN THE FIRST 12-24 HOURS IS SUCH THAT WE ARE BELOW WHAT WOULD NORMALLY TRIGGER THE ISSUANCE OF A FLASH FLOOD WATCH. THIS IS ALL PREDICATED ON THE EXPECTED TREND OF THE AXIS OF HEAVIER PRECIP (ALONG AND JUST EAST OF THE FRONTAL BOUNDARY) TO SHIFT A BIT FARTHER TO THE EAST AND SOUTHEAST BY THE LATE MORNING AND AFTERNOON. HOWEVER...IF THE HEAVIER PRECIP DOES NOT SHIFT AS EXPECTED...THEN A FLASH FLOOD WATCH COULD VERY WELL BECOME NECESSARY FOR SOME OF OUR INLAND COUNTIES. WE WILL CONTINUE TO CLOSELY MONITOR THESE TRENDS. THE GFS AND NAM ARE IN FAIR AGREEMENT IN SHIFTING THE AXIS OF HEAVIER RAIN A BIT FARTHER SOUTHEAST IN THE WARM SECTOR ALONG THE AXIS OF THE 40 KT 850 MB JET...ALTHOUGH THE NAM IS A BIT SLOWER THAN THE GFS. THE 03Z FINER SCALE WRFNM MESOSCALE MODEL IS PROJECTING THE HEAVIEST RAINS OVER OUR NORTHWESTERN ZONES FROM WAYNESBORO TO BUTLER...THOMASVILLE AND CAMDEN THROUGH EARLY AFTERNOON THEN (ALONG WITH THE GFS AND NAM) SHIFTS THE AXIS OF HEAVIER RAINS SOUTHEAST TO NEAR MOBILE...PENSACOLA AND EVERGREEN BY LATE AFTERNOON. WITH A GENERAL AGREEMENT AMONGST THE VARIOUS GUIDANCE PACKAGES...WE TAILORED OUR FORECAST CLOSE TO THIS BRINGING A SECOND BATCH OF THUNDERSTORMS ACROSS OUR SOUTHERN/EASTERN ZONES IN THE AFTERNOON AND EVENING HOURS WHEN THE INSTABILITY WILL BE MORE READILY AVAILABLE SOUTHEAST OF THE FRONTAL BOUNDARY (WHICH ALSO HAPPENS TO BE IN FAIR AGREEMENT WITH THE HPC QPF GUIDANCE). OTHER THAN THE SLIGHT RISK FOR FLASH FLOODING OVER INLAND AREAS TODAY...WE DO NOTICE THE POTENTIAL FOR SOME STRONGER STORMS OVER THE REGION THIS AFTERNOON AS THE 40 KT 850 MB JET AXIS WORKS ACROSS. WHILE THE SURFACE WINDS SHOULD BE VEERED TO THE SOUTHWESTERLY DIRECTION FOR THE MOST PART...SMALLER SCALE PROCESSES COULD RESULT IN A FEW DEEPER ROTATIONS THAT WILL HAVE TO BE WATCHED. OVERALL...HOWEVER...THE RISK FOR ORGANIZED SEVERE STORMS WITH DAMAGING WINDS AND TORNADOES IS IN THE SLIGHT CATEGORY. /05 .LONG TERM...(SUNDAY THROUGH FRIDAY)...THE MOST CONCENTRATED AREA OF RAIN WILL MOVE EAST OF THE AREA SUNDAY MORNING AS THE COLD FRONT MOVES EAST. HOWEVER...THE UPPER LOW WILL REMAIN OVER THE MIDWEST THROUGH MONDAY. THIS WILL KEEP CLOUDS AND CHANCES FOR SHOWERS IN THE FORECAST SUNDAY AND INTO MONDAY AS SHORTWAVES ROTATE AROUND THE UPPER LOW AND CREATE WAVES OF LIFT ACROSS THE CENTRAL GULF COAST. A MUCH COLDER AIRMASS WILL ALSO MOVE INTO THE AREA ON SUNDAY ON GUSTY NORTHWEST WINDS WITH TEMPS FALLING THROUGH THE DAY AND NOT MAKING OUT OF THE UPPER 40S AND LOW TO MID 50S ON MONDAY. THE UPPER TROUGH WILL MOVE EAST OF THE AREA BY TUESDAY RESULTING IN CLEARING SKIES BUT STILL COOL CONDITIONS WITH HIGHS ON TUESDAY IN THE MID TO UPPER 50S. A WARM IS EXPECTED ON WEDNESDAY AHEAD OF THE NEXT SYSTEM THAT WILL APPROACH THE SOUTHEAST WEDNESDAY NIGHT. THE ECMWF AND GFS DISAGREE ON FRONTAL PASSAGE LATE IN THE EXTENDED WITH THE GFS STALLING THE FRONT OUT ALONG COAST BRINGING ANOTHER EXTENDED PERIOD OF RAIN. MEANWHILE...THE ECMWF BLOWS THE FRONT THROUGH ON THURSDAY WITH HIGH PRESSURE BUILDING IN ON FRIDAY. DUE TO THE LARGE UNCERTAINTY...WILL MAINTAIN SLIGHT CHANCES OF RAIN LATE IN THE WEEK WITH NEAR NORMAL TEMPERATURES. /13 && .AVIATION...SCATTERED SHOWERS WILL TRACK EAST ACROSS THE AVIATION SERVICE AREAS THIS MORNING WITH HEAVIER RAIN AND THUNDERSTORMS EXPECTED BY AFTERNOON AS A COLD FRONT APPROACHES SLOWLY FROM THE NORTHWEST. EXPECT PREVAILING IFR/LIFR CONDITIONS IN RESTRICTED CIGS AND VSBYS WITH PERIODIC THUNDERSTORMS TO COMMENCE AT KMOB AND KBFM LATER TODAY AFTER 20Z...AND AT KPNS ABOUT 3 HOURS THEREAFTER. /05 && .MARINE...A LOW PRESSURE SYSTEM OVER MISSISSIPPI THIS MORNING WILL MOVE SLOWLY NORTHEAST THROUGH ACROSS ALABAMA THROUGH SUNDAY. AS THE LOW PASSES TO THE NORTH...A COLD FRONT WILL MOVE SLOWLY SOUTHEAST ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA ON SUNDAY. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND THROUGH SUNDAY MORNING AS THE FRONT MOVES SLOWLY EASTWARD ACROSS THE MARINE AREA. SOUTHWESTERLY WINDS WILL PICK UP TODAY AS THE LOW PASSES TO THE NORTH...WITH A STRONG NORTHWESTERLY WIND EXPECTED IN THE WAKE OF THE FRONT SUNDAY NIGHT INTO MONDAY. WE EXPECT A SMALL CRAFT ADVISORY FOR THE MARINE AREA TO BECOME NECESSARY LATER TODAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 55 63 40 / 80 80 40 20 PENSACOLA 73 58 64 42 / 80 90 50 20 DESTIN 72 60 64 45 / 60 100 50 20 EVERGREEN 70 54 59 40 / 100 90 40 20 WAYNESBORO 69 50 57 38 / 90 60 30 20 CAMDEN 68 52 56 39 / 100 60 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05.JG 13.JC
Hazardous weather outlook, Nov 29, 6:30 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CST SAT NOV 29 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-301200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 630 AM CST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM OVER EASTERN MISSISSIPPI WILL MOVE SLOWLY NORTHEAST ACROSS CENTRAL ALABAMA THROUGH TONIGHT. A TRAILING COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE CENTRAL GULF COAST REGION THROUGH SUNDAY. A BAND OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL MOVE SLOWLY EAST ACROSS THE REGION THROUGH TONIGHT. FOR TODAY AND TONIGHT...THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS TOTALING SOME 3 TO 5 INCHES. THIS HEAVY RAINFALL COULD PRODUCE FLOODING OF STREAMS AND POORLY DRAINED AREAS. THERE IS A SLIGHT RISK OF LOCALIZED FLASH FLOODING WHERE STRONGER STORMS WITH HEAVIER RAINS PERSIST. IN ADDITION TO THE RISK OF HEAVY RAINS THROUGH TONIGHT...THERE IS ALSO A SLIGHT RISK OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS THROUGH TONIGHT. SOME OF THE ISOLATED STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS OF 50 TO 60 MPH...IN ADDITION TO SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT...ALTHOUGH THE MAIN SEVERE WEATHER RISK TODAY IS LOCALIZED FLOODING DUE TO HEAVY RAINS. OVER THE MARINE AREA...SOUTHWEST WINDS WILL INCREASE AS THE SURFACE LOW MOVES NORTHEAST ACROSS CENTRAL ALABAMA LATER TODAY. SOUTHWEST WINDS OF 15 TO 20 KNOTS AND SEAS OF 4 TO 6 FEET WILL POSE A HAZARD TO SMALL CRAFT TODAY. BY TONIGHT...WINDS WILL INCREASE TO NEAR 20 KNOTS AND WILL GRADUALLY BECOME WESTERLY THROUGH DAYBREAK AS THE COLD FRONT MOVES IN FROM THE WEST. SMALL CRAFT ADVISORIES OVER THE GULF COASTAL WATERS WILL LIKELY BE REQUIRED BY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COLD FRONT WILL MOVE EAST OF THE AREA ON SUNDAY...WITH STRONG NORTHWESTERLY WINDS FROM 20 TO 30 KNOTS PERSISTING IN THE WAKE OF THE FRONT THROUGH EARLY MONDAY. SMALL CRAFT ADVISORIES OVER THE MARINE AREA WILL LIKELY BE REQUIRED THROUGH MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... PERIODIC STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR LOCALIZED SEVERE WEATHER OPERATIONS MIGHT BE NEEDED LATER TODAY OR TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 5:08 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 22 min |
| Nov 29, 6:13 AM CST | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| Nov 29, 3:42 PM CST | Special Marine Warning | MOB | 48 min |
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.